Susan S. Woods, Ph.D.
Psychologist (518) 372-0166
Psychologist (518) 372-0166

Q&A- Does Bipolar Disorder Cause Fainting?

Susan S. Woods, Ph.D.question and answer with Dr. Susan S. Woods

Q: Can you pass out when having a manic bipolar attack?

A: There is no such thing as a bipolar attack. Mania and Depression are the two “poles” in bipolar disorder and a person with the conditions will experience variations in mood, at times extreme, over many months and years, so it is not something that comes on suddenly as in an attack. Bipolar disorder is a mood disorder which responds well to certain medications such as Zoloft, Trazodone, Seroquel, etc., all of which can lower blood pressure sufficiently to cause syncope or fainting. If you are prescribed these or other medications to control your moods and experience fainting spells as a side effect of them, you should report this to your prescribing physician as soon as possible so that your medication can be adjusted. Fainting alone is not a symptom of bipolar disorder.

Susan S. Woods, Ph.D.

700 McClellan St ♦ Schenectady, NY 12304 ♦ (518) 372-0166

825 Riverview Rd ♦ Rexford, NY  12148

Leave a comment

Your email address will not be published. Required fields are marked *